MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK¿ BLUNT FILL NEEDLE; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK¿ BLUNT FILL NEEDLE; PISTON SYRINGE
Catalog Number 305064
Health Effect - Clinical Code No Information (3190)
Date of Event 12/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that "more than 50" of the bd luer-lok¿ blunt fill needles were found right out of the packaging with no scale markings on the syringes, being "completely clear no writing on it at all".
 
Additional Manufacturer Narrative
Investigation summary: dhr: release date: (b)(6)2018.Released quantity was (b)(4).All visual inspections were performed as per requirement.A quality notification was issued for missing print during the manufacture of the batch.Adjustments were made and product requalified per applicable aql before production resumed.Batch 8154719 was inspected and accepted based on meeting our inspection control plan and subsequently approved for shipment.One 10ml ll syringe with needle in an opened blister pack of batch #8154719 (p/n 305064) was received and visually inspected.It was observed that the syringe was blank with no visible scale markings.Potential root cause for the missing scale defect is associated with the ink flow failure during the marking process.No corrective actions are necessary based on the defective rate identified.
 
Event or Problem Description

Brand Name
BD LUER-LOK¿ BLUNT FILL NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key8244477
Report Number1213809-2018-01024
Device Sequence Number1594210
Product Code FMF
UDI-Device Identifier30382903050643
UDI-Public30382903050643
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Catalogue Number305064
Device Lot Number8154719
Initial Date Received by Manufacturer 12/28/2018
Supplement Date Received by Manufacturer12/28/2018
Initial Report FDA Received Date01/14/2019
Supplement Report FDA Received Date04/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;